# SDR WWMA9800022

- Difficulty date: January 31, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N335AE
- Make and model: Saab 340B
- Aircraft serial: 340B335
- Engine: Ge CT79B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Rear Shaft
- Part number: 6068T45P03
- Condition: Sheared
- Location: Compressor
- Part time: 8,471 hours
- Stage of operation: TX
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

ENG WAS INSTALLED AND MX WAS PERFORMING ENG BREAK IN RUNS IAW SAAB AMM 71-00-00 PAGES 516-518.  THE POWER LEVER WAS ADVANCED FROM 46 PERCENT TO 68 PERCENT TQ WHEN TEMP STARTED TO INCREASE FASTER THAN NORMAL. WHEN THE POWER LEVER WAS RETARDED, TWO AUDIABLE POPS WERE HEARD WITH CORRESPONDING OVER TEMP LIGHTS.  A BOROSCOPE INSPECTION REVEALED EXCESSIVE RUB AT STAGE 4-5 OF THE COMPRESSOR ROTOR. THE COMPRESSOR IMPELLOR HAD ALSO CUT INTO IT'S SHROUD.  THE COMPRESSOR WAS RUBBING WHEN THE ENG WAS TURNED BY HAND BUT THE COMPRESSOR SECTION WAS NOT TURNING WITH THE HOT SECTION.  FOUND THAT THE COMPRESSOR ROTOR REAR SHAFT HAD FAILED.  THE ENG WAS SENT TO GE FOR EVALUATION.
